Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 196, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jun 8, 2019, 2:44 PM EDT for Gwinnett County, Walton County, Georgia. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2019, 2:44 PM EDT (18:44 UTC)
- Expired
- Jun 8, 2019, 5:54 PM EDT
- In force
- 3 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Gwinnett County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 87 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Alcovy River at New Hope Road near Grayson (ALCG1). The gauge peaked at 9.03 ft at Jun 8, 2019, 4:00 PM EDT.
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02208150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
751 WGUS42 KFFC 081844 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 244 PM EDT Sat Jun 8 2019 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Alcovy River near Lawrenceville affecting Gwinnett and Walton Counties .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC135-297-090843- /O.NEW.KFFC.FL.W.0196.190608T1844Z-000000T0000Z/ /ALCG1.1.ER.190608T1830Z.190608T1831Z.000000T0000Z.UU/ 244 PM EDT Sat Jun 8 2019 The National Weather Service in Peachtree City has issued a * Flood Warning for The Alcovy River near Lawrenceville. * From this afternoon until further notice. * At 2 PM Saturday the stage was 8.7 feet...and rising. * Flood stage is 9 feet. * At 9 feet...Flood stage is reached. Minor flooding begins of the woodlands upstream and downstream from the river gauge at New Hope Road. && LAT...LON 3391 8394 3394 8392 3396 8388 3383 8374 3379 8379 $$
1 follow-up statement
871 WGUS82 KFFC 082154 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 554 PM EDT Sat Jun 8 2019 ...The Flood Warning is cancelled for the following rivers in Georgia... Alcovy River near Lawrenceville affecting Gwinnett and Walton Counties GAC135-297-082224- /O.CAN.KFFC.FL.W.0196.000000T0000Z-190608T2154Z/ /ALCG1.1.ER.190608T1830Z.190608T1946Z.190608T2003Z.UU/ 554 PM EDT Sat Jun 8 2019 The Flood Warning is cancelled for The Alcovy River near Lawrenceville. * This takes effect immediately. * Until Wednesday December 31. * At 5PM Saturday the stage was 8.5 feet...and falling. * Flood stage is 9 feet. * The river will continue to fall. && LAT...LON 3391 8394 3394 8392 3396 8388 3383 8374 3379 8379 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jun 8, 1:00 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 8, 1:00 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 100 PM EDT Sat Jun 8 2019 .UPDATE FOR AVIATION... PREV DISCUSSION... /Issued 1033 AM EDT Sat Jun 8 2019/ UPDATE... Deep moisture rotating around the upper low has lead to showers and thunderstorms over n and portions of central GA this morning, with heavy rain associated. Have gotten reports of water over some roads where the heaviest rain persisted for a period of time. Occasional showers and storms are expected through the afternoon. BDL && UPDATE... SHRA/TSRA entering the ATL metro area about on schedule so no big changes to PoP or Wx needed. Again no strong convection expected this morning, just embedded/elevated TSRA this morning followed by a break and then scattered TSRA after 3PM. Considered FF.A for far NE counties but not seeing sufficient amount of rain to exceed guidance. Looks much more likely just NE of CWA. Will continue to monitor. SNELSON Morning Forecast Discussion... SHORT TERM /Today through Sunday/... Primary concern in the short term period is timing of rounds of precip and PoPs. Very moist pattern continues with upper low centered over western TN trapped under large eastern CONUS ridge. Will be similar pattern to last two days, but more clouds and cooler temps (and lower instability) than yday. Timing rounds of precip especially challenging with tropical airmass and very little lift needed to initiate convection. Models often struggle with this. Based on consensus of hires model guidance, appears one round of more widespread SHRA/embedded TSRA this morning then more scattered SHRA/TSRA later this afternoon. Any storms will have high precip efficiency but with limited instability and moderately strong (~25kts) winds aloft, rain rates should stay in check. FF guidance has dropped some but not seeing potential to exceed new guidance. For Sunday, upper low moves only a little east while filling in. Trough axis still to our west so another wet day. Flow aloft will be weaker so could see locally high amounts of rain. Will need to recheck potential for flash flooding on later shifts. SNELSON LONG TERM /Sunday Night through Friday/... Rain, Rain, Go Away! That will be the feeling by the time we start the long term period, but there's no relief in site until Thursday. By Monday morning, the low-pressure system that will be anchored over the Southeastern U.S. will be partially swept up by a shortwave trough moving through the Eastern CONUS. A cold front will also be moving into the area Monday morning as well but is expected to stall through the forecast area. While most of the energy will be swept up, some remnant of the low-pressure will remain and continue to pump moisture from the Gulf into the forecast area. A second shortwave trough will dig into the area by Wednesday night, which will sweep up the rest of the low-pressure system, push a cold front completely through the forecast area and replace the current airmass with a dry area of high pressure. There will still be a 15% to 30% chance for rain on Thursday as the rain move out of the area but afterwords clear skies are expected for the first time all week. Highs in the upper 70s and 80s expected through the week. Thiem && .AVIATION... 18Z Update... Showers and storms the main concern causing highly variable aviation conditions. Potential for IFR/MVFR ceilings overnight. Surface winds ranging E-S 10 kts or less away from thunderstorms. //ATL Confidence...18Z Update... High confidence for wind direction predominating on the east side. Low to medium confidence for all other elements. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 78 68 80 67 / 80 70 80 80 Atlanta 78 70 80 69 / 100 60 70 70 Blairsville 73 63 74 62 / 90 70 70 70 Cartersville 78 68 81 67 / 80 60 70 60 Columbus 82 70 82 69 / 80 60 70 60 Gainesville 75 68 77 68 / 80 80 80 80 Macon 82 68 82 67 / 80 60 70 60 Rome 78 68 82 67 / 80 60 60 60 Peachtree City 79 67 80 66 / 100 60 70 60 Vidalia 85 71 86 71 / 80 50 60 60 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Sunday evening for the following zones: Banks...Barrow...Bartow...Carroll...Catoosa...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Dade...Dawson... DeKalb...Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer... Gordon...Gwinnett...Hall...Haralson...Harris...Heard...Henry... Jackson...Lumpkin...Madison...Meriwether...Murray...Newton... North Fulton...Oconee...Paulding...Pickens...Pike...Polk... Rockdale...South Fulton...Spalding...Towns...Troup...Union... Walker...Walton...White...Whitfield. && AVIATION...BDL
Hazardous weather outlook, Jun 8, 12:05 PM EDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1205 PM EDT Sat Jun 8 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091615- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1205 PM EDT Sat Jun 8 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... ...A Flash Flood Watch is in effect for much of north and a portion of central Georgia through Sunday evening... Several waves of numerous to widespread showers and thunderstorms will form across the forecast area this afternoon and tonight. A few of the storms could be strong with heavy rain, gusty winds, and lightning possible. Two to three inches of rain will be possible today and tonight with locally higher amounts possible where heavy rain persists for prolonged periods of time. .DAYS TWO THROUGH SEVEN...Sunday through Friday... ...A Flash Flood Watch is in effect for much of north and a portion of central Georgia through Sunday evening... Several continuous waves of showers and thunderstorms are expected through Thursday with the greatest coverage Saturday through Monday. Any thunderstorms will be capable of gusty winds, lightning and heavy rain. Flooding could be a growing concern as we approach the weekend with continued rounds of showers and storms. Please monitor updates for any changes. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 8, 9:19 AM EDT, 5 hours 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
919 AM EDT Sat Jun 8 2019
GAZ033-034-044>046-053>057-081400-
Fayette GA-North Fulton GA-Rockdale GA-Clayton GA-Coweta GA-
DeKalb GA-Gwinnett GA-Spalding GA-Henry GA-South Fulton GA-
919 AM EDT Sat Jun 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE... SOUTHEAST FULTON...
ROCKDALE...CLAYTON...EASTERN COWETA...DEKALB...SOUTHERN GWINNETT...
SPALDING...AND HENRY COUNTIES UNTIL 1000 AM EDT...
At 917 AM EDT...a cluster of strong thunderstorms was along a line
extending from near Rosebud to near Sharpsburg...and moving
northeast at 25 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Newnan, Griffin, McDonough, Decatur, Fayetteville, Conyers,
Jonesboro, Peachtree City, East Point, Stockbridge, Union City,
Forest Park, Snellville, Riverdale, College Park, Fairburn, Lilburn,
Clarkston and Hampton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3348 8477 3378 8443 3394 8411 3389 8385
3379 8398 3375 8392 3371 8391 3365 8393
3352 8405 3350 8403 3323 8430 3322 8480
TIME...MOT...LOC 1317Z 222DEG 21KT 3384 8396 3334 8471Special weather statement, Jun 8, 10:19 AM EDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1019 AM EDT Sat Jun 8 2019
GAZ034-035-037-045>048-055-057-081500-
Walton GA-Rockdale GA-Barrow GA-Clayton GA-DeKalb GA-Gwinnett GA-
Oconee GA-Newton GA-Henry GA-
1019 AM EDT Sat Jun 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR WALTON...ROCKDALE...BARROW...
EASTERN CLAYTON...SOUTHERN DEKALB...GWINNETT...NORTHWESTERN OCONEE...
NEWTON AND HENRY COUNTIES UNTIL 1100 AM EDT...
At 1019 AM EDT...a line of strong thunderstorms was along a line
extending from Auburn to Jw Smith Reservoir...and moving northeast at
20 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Lawrenceville, McDonough, Conyers, Winder, Monroe, Covington, Duluth,
Stockbridge, Snellville, Suwanee, Lilburn, Loganville, Norcross,
Clarkston, Braselton, Hampton, Auburn, Lovejoy, Stone Mountain and
Locust Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3407 8377 3407 8374 3405 8371 3404 8357
3394 8352 3392 8344 3387 8342 3379 8353
3360 8368 3357 8368 3349 8373 3341 8390
3345 8393 3340 8398 3339 8397 3337 8400
3334 8406 3335 8439 3397 8420 3412 8381
TIME...MOT...LOC 1419Z 240DEG 16KT 3401 8383 3340 8437Special weather statement, Jun 8, 12:31 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1231 PM EDT Sat Jun 8 2019
GAZ025-027-036>038-047-049-050-081715-
Madison GA-Morgan GA-Jackson GA-Walton GA-Oglethorpe GA-Clarke GA-
Greene GA-Oconee GA-
1231 PM EDT Sat Jun 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...MORGAN...SOUTHEASTERN
JACKSON...SOUTHEASTERN WALTON...NORTHWESTERN OGLETHORPE...CLARKE...
NORTHWESTERN GREENE AND OCONEE COUNTIES UNTIL 115 PM EDT...
At 1231 PM EDT...a line of strong thunderstorms was along a line
extending from near Neese to Hard Labor Creek State Park...and moving
northeast at 30 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Madison, Watkinsville, Danielsville, Athens, Nicholson, Comer,
Winterville, Bogart, Rutledge, North High Shoals, Colbert, Bostwick,
Arnoldsville, Ila, Good Hope, Bishop, Hull, Buckhead, Whitehall and
Athens-Clarke County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3426 8312 3423 8308 3417 8310 3415 8306
3373 8325 3346 8343 3345 8347 3349 8363
3353 8368 3357 8368 3362 8370 3421 8342
3420 8340 3421 8337 3426 8330 3425 8327
3424 8317 3427 8311
TIME...MOT...LOC 1631Z 207DEG 28KT 3412 8330 3363 8358Special weather statement, Jun 8, 2:06 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
206 PM EDT Sat Jun 8 2019
GAZ038-050-081830-
Oglethorpe GA-Greene GA-
206 PM EDT Sat Jun 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OGLETHORPE AND
GREENE COUNTIES UNTIL 230 PM EDT...
At 206 PM EDT...a strong thunderstorm was over Parks Mill, or near
Greensboro...moving north at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Greensboro, Union Point, Woodville, Siloam, Maxeys, Reynolds at Lake
Oconee, Liberty, Stephens, Veazey, Wrayswood, Greshamville, Carey,
Penfield and Philomath.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3369 8300 3368 8298 3339 8312 3336 8316
3340 8320 3338 8322 3340 8321 3340 8324
3345 8326 3347 8328 3354 8327 3360 8335
3372 8333 3373 8330 3376 8328 3381 8330
3383 8329 3380 8297 3378 8298 3374 8295
TIME...MOT...LOC 1806Z 193DEG 26KT 3350 8326
WIND...40MPHLocal storm report, Jun 8, 2:42 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
242 PM EDT SAT JUN 08 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD PEACHTREE CITY 33.40N 84.58W
06/08/2019 FAYETTE GA SOCIAL MEDIA
FLOODING AFFECTED RESIDENCES IN THE TINSLEY MILL AREA
OF PEACHTREE CITY.
&&
EVENT NUMBER FFC1900304
RWILLISThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 9:19 AM EDT | Special Weather Statement | FFC | Clayton, Coweta, DeKalb, Fayette, Henry, Rockdale and 1 more | 41 min |
| Jun 8, 10:19 AM EDT | Special Weather Statement | FFC | Barrow, DeKalb, Gwinnett, Henry, Newton, Rockdale and 1 more | 41 min |
| Jun 8, 11:02 AM EDT | Flash Flood Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 80 more | 33 hr |
| Jun 8, 11:13 AM EDT | Flash Flood Warning | FFC | Clayton, Coweta, DeKalb, Fayette, Henry, Rockdale | 6 hr |
| Jun 8, 11:57 AM EDT | River Flood Warning | FFC | Gwinnett | 104 min |
| Jun 8, 12:31 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Morgan, Oconee | 44 min |
| Jun 8, 2:06 PM EDT | Special Weather Statement | FFC | Greene | 24 min |
| Jun 8, 2:21 PM EDT | Flash Flood Warning | FFC | Coweta, Harris, Meriwether, Muscogee, Troup | 5 hr |
| Jun 8, 2:22 PM EDT | River Flood Warning | FFC | Coweta, Fayette | 14 hr |
| Jun 8, 2:25 PM EDT | Flash Flood Warning | FFC | Barrow, Clarke, Gwinnett, Hall, Jackson, Madison and 4 more | 5 hr |
| Jun 8, 2:33 PM EDT | River Flood Warning | FFC | Coweta | 6 hr |
| Jun 8, 3:31 PM EDT | Flash Flood Warning | FFC | Henry, Newton, Rockdale, Spalding | 4 hr |
| Jun 8, 3:58 PM EDT | Special Weather Statement | FFC | Jones, Twiggs, Wilkinson | 32 min |
| Jun 8, 4:14 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones, Twiggs, Wilkinson | 46 min |
| Jun 8, 4:51 PM EDT | River Flood Warning | FFC | Fayette | 28 hr |
| Jun 8, 5:22 PM EDT | Special Weather Statement | FFC | Morgan, Putnam | 23 min |
| Jun 8, 5:23 PM EDT | Special Weather Statement | FFC | Twiggs | 37 min |
| Jun 8, 5:35 PM EDT | Special Weather Statement | FFC | Hancock, Taliaferro | 25 min |
| Jun 8, 5:37 PM EDT | River Flood Warning | FFC | Coweta, Fayette, Spalding | 26 hr |
| Jun 8, 5:48 PM EDT | Special Weather Statement | FFC | Clarke, Greene, Morgan, Oconee, Oglethorpe | 27 min |
| Jun 8, 6:03 PM EDT | Special Weather Statement | FFC | Taliaferro, Wilkes | 27 min |
| Jun 8, 6:16 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson, Warren | 44 min |
| Jun 8, 6:45 PM EDT | Special Weather Statement | FFC | Washington | 30 min |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.